Fargo Police see increase in drug overdoses, warn of deadly pill
FARGO, N.D. (Valley News Live) - A deadly drug is now circulating in our community disguised as an opioid.
“There is a dangerous counterfeit pill out there that contains fentanyl and any ingestion of fentanyl can cause death,” said Jessica Schindeldecker with Fargo Police Department.
The pill is in the Fargo community and across the state of North Dakota and it looks just like oxycodone.
Fargo police warn it has all the markings of prescribed oxycodone, green coloration with a “30” and an “M” imprinted on the pill, but they are deadly.
“For those people who know that maybe themselves have an addiction to opiates or a loved one does, talk to them about this and let them know,” Schindeldecker said.
This is part of a larger problem. Police say there has been a spike in drug overdoses right here in our community.
“We had seen a significant increase in overdoses,” Schindeldecker said. “That continues to happen. In the last 15 days, we have seen an additional 5 incidents, we have used Narcan an additional three times.”
Police are asking the community to step up in two ways.
If you suffer from an addiction, get help.
“Get rid of that stigma,” Schindeldecker said. “Let’s get them help. There’s resources in our community. Harm Reduction Center, Fargo Cass Public Health have means here locally to get you help.”
Also, if you notice something, say something.
Frequent stop and go traffic, someone coming and going in and out of the area frequently, or seeing people exchanging items for money are all signs of suspicious activity.
To make a police tip about suspicious activity or if you do have pills you believe could be the dangerous copycats, call 701.241. 5777, text 701.730. or go online.
Police also want to remind the community that if someone is experiencing an overdose, immediately call 911.
You will be protected under the immunity law when reporting an overdose.
Copyright 2020 KVLY. All rights reserved.